It really is impossible to reach a doctor on call these days, isn't it?
December 3, 2010 5:27 AM Subscribe
Accidentally overdosed on oral typhoid pills.
posted by semacd to health & fitness (9 answers total)
An hour ago I accidentally took all 4 oral typhoid pills rather than the 1-pill-every-2-days-for-4-days that I was supposed to do.
-The drug's literature just says that overdose is unlikely to occur, but if it does call poison control.
- Poison control says they don't know much but don't think there's immediate toxicity.
-Travel clinic receptionist where I got the drugs says dr will call me back in 24-72 hours.
-My primary care doctor isn't open yet and their # just refers me to 911 if I'm having an emergency.
-I'm eating now because the literature says food kills the vaccine, but I think it's probably too late for that as it has been an hour. Too late to try to throw it up.
I really don't want to go to the ER if I can avoid it.
I believe my last typhoid vaccine (a shot) is still good. It was supposed to expire in 6 months, I think, and somehow the travel clinic thought I should get re-vaccinated now rather than waiting 6 months. I don't have my yellow card on me so I can't double check that, but I'm pretty sure I'm covered as far as that shot goes.
Ever heard of such a thing? Any idea what I can expect over the next 72 hours or so? Suggestions?